MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C0305-B
Medical Device Problem Codes Difficult to Advance (2920); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-01283.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right fourth lumbar artery using ruby coils and a non-penumbra microcatheter.It was reported the lumbar artery was very tortuous, making what appeared to be close to 90 degrees bend before the intended landing zone.During the procedure, a ruby coil (f103384) would not fully exit the microcatheter.Therefore, the ruby coil was removed.Subsequently, the next ruby coil (f101241) would only partially exit the microcatheter, and the coil unintentionally detached in the microcatheter.The physician then used the pusher assembly of a non-penumbra coil to push the coil where the physician wanted.The procedure ended at this point.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11966109
Report Number3005168196-2021-01284
Device Sequence Number17091188
Product Code HCG
UDI-Device Identifier00814548018546
UDI-Public00814548018546
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/11/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C0305-B
Device Catalogue NumberRBY2C0305
Device Lot NumberF101241
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2021
Initial Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age89 YR
Date Report Sent to FDA01/01/2005